MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD

ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Catalog Number 08445672190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pro c 503 analytical unit serial number is (b)(6).The investigation included a review of the calibration, qc data, and alarm trace: the calibration results are within specifications.The qcs are within the specified ranges.The alarm trace does not indicate any issues on the date of event, but has several abnormal aspiration and sample short alarms outside the date of event.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable ethanol gen.2 results from two patient samples tested on the cobas c 503 analytical unit.On (b)(6) 2025: patient sample 1 the initial result from the analyzer was -0.00878 g/l with an invalidating data flag.This result was reported as <0.1 g/l.The repeat result from another c 503 analyzer was <0.1 g/l.On (b)(6) 2025: patient sample 2 the initial result from the analyzer was 0.0439 g/l with an invalidating data flag.The repeat result from the analyzer was -0.00110 g/l with an invalidating data flag.The results do not agree with the patients' clinical presentation of acute alcohol intoxication.
 
Additional Manufacturer Narrative
The investigation reviewed the reaction monitors; there seemed to be no reaction after the third reagent was added.Patient sample 1 - the customer stated that a sample mismatch may have caused this event.Patient sample 2 - the patient sample was sent to another laboratory, and the repeat result of the alcohol assay was negative, which confirmed the reported ethanol gen.2 result.A general related issue is unlikely because calibration and qc data are acceptable.The investigation determined the event was consistent with a patient sample mismatch and handling.The investigation did not identify a product problem.

Brand Name
ETHANOL GEN.2
Common Device Name
ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22576453
Report Number1823260-2025-02242
Device Sequence Number9439084
Product Code DIC
UDI-Device Identifier07613336157817
UDI-Public07613336157817
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number08445672190
Device Lot Number88727701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown